Second-order algorithms for generalized finite and semi-infinite min-max problems

Elijah Polak, Liqun Qi, Defeng Sun

Research output: Journal article publicationJournal articleAcademic researchpeer-review

3 Citations (Scopus)

Abstract

We present two second-order algorithms, one for solving a class of finite generalized min-max problems and one for solving semi-infinite generalized min-max problems. Our algorithms make use of optimality functions based on second-order approximations to the cost function and of corresponding search direction functions. Under reasonable assumptions we prove that both of these algorithms converge Q-superlinearly, with rate at least 3/2.
Original languageEnglish
Pages (from-to)937-961
Number of pages25
JournalSIAM Journal on Optimization
Volume11
Issue number4
DOIs
Publication statusPublished - 1 Mar 2001

Keywords

  • Consistent approximations
  • Generalized min-max problems
  • Optimality functions
  • Second-order methods
  • Superlinear convergence

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this